Alert archive / Texas / Flash Flood Warnings in 1995
Flash Flood Warning 9, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at Dec 18, 1995, 6:41 AM CST for Sabine County, Texas. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Dec 18, 1995, 6:41 AM CST (12:41 UTC)
- Expired
- Dec 18, 1995, 10:45 AM CST
- In force
- 4 hr
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
County Sabine County, TX
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 0.7 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 615 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 199 m²/s²
- 0-3 km storm-relative helicity
- 296 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSHV 181242 FFWSHV TXC005-347-403-405-181645- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 641 AM CST MON DEC 18 1995 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 1045 AM CST FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN EAST TEXAS ...ANGELINA COUNTY...NACOGDOCHES COUNTY...SABINE COUNTY ...SAN AUGUSTINE COUNTY AT 640 AM CST WEATHER SERVICE DOPPLER RADAR IN SHREVEPORT INDICATED A LARGE AREA OF SHOWERS AND THUNDERSTORMS OVER EAST TEXAS AND NORTHWEST LOUISIANA. WITHIN THIS LARGE AREA OF RAINFALL... THUNDERSTORMS PRODUCING AMOUNTS IN EXCESS OF ONE INCH PER HOUR EXTENDED FROM NEAR TENAHA TEXAS AND JUST SOUTHWEST OF LOGANSPORT LOUISIANA SOUTH TO NEAR LUFKIN AND THE EAST TEXAS LAKES AREA AND PINELAND TEXAS. THE SHOWERS AND THUNDERSTORMS HAVE BEEN DEVELOPING AND SPREADING OVER THE SAME GENERAL AREA. DURING THE PAST HOUR AMOUNTS TO NEAR ONE AND ONE HALF INCHES WERE NOTED JUST WEST OF TIMPSON TO NEAR APPLEBY TEXAS. THE SHOWERS AND THUNDERSTORMS HAVE BEEN MOVING TO THE NORTHEAST AT 40 MPH. THIS HEAVY RAINFALL WAS OCCURING OVER AN AREA THAT HAD RECEIVED FROM NEAR TWO TO OVER FOUR INCHES SUNDAY AND OVERNIGHT. FLOODING OF STREETS ...LOW LYING...AND POOR DRAINAGE AREAS WILL OCCUR. A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS IMMINENT. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS BRIDGES...DIPS...OR LOW SPOTS IF WATER COVERS THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Dec 18, 3:09 AM CST, 3 hours 32 minutes earlier.
Area forecast discussion, Dec 18, 3:09 AM CST, 3 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 300 AM CST MON DEC 18 1995 SFC LOW CRNTLY NR THE S TX CST PROGD TO LIFT NE ACS THE FA TDA WITH ACCOMPANYING STG UPR LVL SYS MOVG THRU THE AREA EARLY TNGT. QUASI- STNRY BNDRY DRAPED OVER THE AREA HAS BEEN THE FOCUS FOR STG-SVR STMS THIS MORNING AND BLV THIS BNDRY WILL CONTINUE TO BE FAVORED AREA FOR HVY RNFL AND OCNL STG-SVR TRW AS MSTR CONVERGENCE AND THETA-E ADVTN RMN HIGH THRUT THE DAY. MDLS ARE IN DECENT AGREEMENT ON HANDLING OF THIS SYS WITH ETA BEING A BIT FARTHER N WITH THE SFC LOW AND JUST A LITTLE FASTER. BOTH INDC DP MSTR OVER THE AREA THRU MOST OF TDA WITH SOME DRIER AIR ALF MOVG IN BY 19/00Z. LOW LVLS KEEP VRY HIGH RH VALUES SO BELIEVE IT WILL STAY CLDY THRU THE FCST PD WITH TEMPERATURES TURNING DECIDEDLY COOLER IN THE LEE OF THE SYS. BOTH ETA AND NGM SHOWG PRECIP WATER VALUES IN THE 1 TO 1.5 INCH RANGE. GIVEN THE LENGTH OF THE DRY SPELL PRIOR TO THIS EVENT AND THESE NOT REAL IMPRESSIVE P-WAT VALUES...FEEL THAT FFA CAN BE DROPPED FOR NE TX AND XTRM NW LA BUT SHOULD BE CONTINUED FARTHER SOUTH. AS FAR AS ACTUAL NUMBERS GO...WILL LIKELY END UP WITH NR 100 PCT FOR ENTIRE FA TDA WITH DECRG POPS FROM THE SW LATE TDA INTO TNGT. APPEARS THAT NRN PTNS MAY SEE LIGHT PRECIP CONT INTO TNGT AS RH AOA 70 PCT WRAPS BEHIND THE SYSTEM. RAIN MAY MIX WITH A LITTLE IP OVER XTRM NW PTNS BEFORE ENDING LATE TNGT BUT WILL LET DAY SHFT TAKE A LOOK AT 12Z SNDGS AND MDLS TO MAKE THAT CALL. TEMPS WILL BE FAIRLY UNIFORM S OF THE BNDRY WITH UPR 50S TO LWR 60 XPCTD. NW AREAS WILL LIKELY SEE FALLING AFTN TEMPS AS CAA INCRS AFT 18Z. NUMBERS WILL LIE A CLOSER TO FAN GUIDANCE. SHV 60/41/49/28 +41 5
In the hours before
Local storm report, Dec 18, 2:23 AM CST, 4 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OFFICE SHREVEPORT LA
223 AM CST THU DEC 18 1995
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH LOCATION....
0125 AM 14 NE MANSFIELD LA 1 INCH HAIL
12/18/95 DE SOTO HAIL THE SIZE OF QUARTERS
ALONG I-49Local storm report, Dec 18, 2:23 AM CST, 4 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OFFICE SHREVEPORT LA
223 AM CST THU DEC 18 1995
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH LOCATION....
0125 AM 14 NE MANSFIELD LA 1 INCH HAIL
12/18/95 DE SOTO HAIL THE SIZE OF QUARTERS
ALONG I-49Local storm report, Dec 18, 2:27 AM CST, 4 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OFFICE SHREVEPORT LA
223 AM CST THU DEC 18 1995
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH LOCATION....J
0125 AM 14 NE MANSFIELD LA 1 INCH HAIL
12/18/95 DE SOTO HAIL THE SIZE OF QUARTERS
ALONG I-49The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 17, 7:25 PM CST | Severe Thunderstorm Warning | SHV | Angelina | 35 min |
| Dec 17, 7:40 PM CST | Severe Thunderstorm Warning | SHV | Nacogdoches | 36 min |
| Dec 17, 8:43 PM CST | Severe Thunderstorm Warning | SHV | Angelina | 32 min |
| Dec 18, 2:12 AM CST | Severe Thunderstorm Warning | SHV | San Augustine, Shelby | 33 min |
| Dec 18, 4:04 AM CST | Severe Thunderstorm Warning | SHV | Shelby | 26 min |
| Dec 18, 6:41 AM CST | Flash Flood Warning | SHV | Angelina, Nacogdoches, San Augustine | 4 hr |
| Dec 18, 7:40 AM CST | Severe Thunderstorm Warning | SHV | Sabine | 50 min |
| Dec 18, 7:55 AM CST | Tornado Warning | SHV | Sabine | 65 min |
Nearby
Flash Flood Warnings in Texas, 1995Every flash flood warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.